Missouri, 2019Flash Flood and Damaging Wind in Missouri, August 25, 2019
August 25, 2019 · NWS EAX · 2 events in 2 counties and zones
A couple storms produced some wind and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple storms produced some wind and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 25, 11:46 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 25, 11:46 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1246 PM CDT Sun Aug 25 2019
.Discussion...
Issued at 243 AM CDT SUN AUG 25 2019
A decaying line of thunderstorms will approach eastern Kansas and
western Missouri by sunrise, while a bowing segment within a
separate complex of storms will enter southeastern Kansas and
northeastern Oklahoma. Additional isolated to scattered storms are
also developing ahead of the main line across eastern Kansas as of
early Sunday morning. As storms continue to push eastward, they
will enter a more stable environment near the KS/MO border, which
should minimize the overall wind threat, though heavy rain is
possible within pockets of the line as storms progress eastward
through the morning hours. As a mid-level shortwave advects
overhead the local area this afternoon, elevated thunderstorm
chances will increase given dynamic cooling aloft, though
lingering low-level stratus will inhibit any significant
destabilization and severe potential for today. While widespread
storms are not anticipated as storms redevelop later today, brief
heavy rainfall is possible where storms do form through the
afternoon and evening hours.
Dry conditions will return briefly tonight through Monday morning
before the a more organized line of storms develops and pushes
through the area Monday afternoon and evening ahead of a cold
front. At that time, the warm sector will have continued to
deepen locally while a fairly dynamic upper-level low develops
over the Northern Plains. The attendant surface low well north of
the area will send a trailing cold front through northwest
Missouri by the Monday afternoon and evening time frame. As low-
level moisture continues to surge northward, CAPE values will
approach 3000 J/kg, while strong wind fields aloft rounding the
base of the trough axis will yield bulk shear values in the 40 to
perhaps 50 knot range, with the higher values being across
northern Missouri. Main hazards along the line Monday afternoon
and evening will be strong to damaging wind potential and isolated
areas of large hail. Heavy rain is possible along the line in
addition to isolated areas of flash flooding, though the
progressive nature of the frontal boundary should limit widespread
flooding concerns.
Unseasonably cool temps will persist through much of the week with
highs generally in the upper 70s to lower 80s and lows in the lower
60s to even upper 50s for the northern counties. The next reasonable
chance of precip will then return by the late work week and into the
weekend time frame as low-level moisture return increases against a
broad cold front nosing southward into the Central Plains.
&&
.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1246 PM CDT SUN AUG 25 2019
Light shwr activity persisting across the region this afternoon on
the heels of an upper-level disturbance that continues to impact
the lwr Missouri Vly. Expect this activity to gradually shift east
in the next few hours, with mostly dry conditions then expected
for the remainder of the afternoon. Despite the improving
precipitation outlook, low clouds will likely be hanging around
for the foreseeable future per latest model output and satellite
trends. As such, expect IFR at all locations this afternoon, with
some potential for improvement up to MVFR by late afternoon. That
said, fcst models agree that we'll be heading right back down to
IFR later tonight, with -DZ likely by morning. Additionally, fog
will also be possible given the very moist atmosphere currently in
place. In short, expect long duration aviation impacts through
the fcst cycle with thunder chances then expected to increase
late tomorrow afternoon as a well-advertised cold front approaches
from the northwest.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Welsh
Aviation...32
Hazardous weather outlook, Aug 25, 4:08 AM CST, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
508 AM CDT Sun Aug 25 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
508 AM CDT Sun Aug 25 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Storms are expected much of today across most of the area. No
severe weather is expected.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Another round of storms is expected Monday afternoon through Monday
night. Severe storms are possible with damaging winds, hail, and
moderate to heavy rain being the main concerns. Rest of the week
should be quiet.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Thunderstorm Wind, Cass
- When
- August 25, 1:48 PM CST to 1:51 PM CST
- Where
- Cass County, 0.88 mi NW of Gowdy
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.790, -94.310
A roof was blown off of a pole barn just east of the office from an isolated downburst.
Flash Flood, Cooper
- When
- August 25, 5:35 PM CST to 6:35 PM CST
- Where
- Cooper County, 0.69 mi S of Boonville Viertel Ar to 0.17 mi S of Boonville Viertel Ar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -92.680
An Emergency Manager reported flash flooding in the Boonville area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 25 to 29, 20197 deaths · 24 events
- Hail in North Dakota, August 25, 2019$607,000 · 2.75 in hail · 12 events
- Hail and Damaging Winds in Wyoming, August 25, 2019$2,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 20192.75 in hail · 12 events
- Flash Flooding in Alabama, August 25 to 26, 201910 events
- Hail and Damaging Winds in South Dakota, August 25, 20191.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 25, 20191 in hail · 4 events
- Hail and Damaging Wind in Nebraska, August 25, 20191 in hail · 3 events
- Wildfire in Texas, August 25 to 27, 20192 events
- Flash Flooding in Tennessee, August 25, 2019$3,000 · 2 events
- Hail and Damaging Wind in Wyoming, August 25, 20191 in hail · 2 events
- Hail and Damaging Wind in South Dakota, August 25, 20191 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852436, 852435.